SECOND REFINEMENT OF GENERALIZED JACOBI ITERATIVE METHOD FOR SOLVING LINEAR SYSTEM OF EQUATIONS

Authors

  • T. K. ENYEW DEPARTMENT OF MATHEMATICS, BAHIR DAR UNIVERSITY,BAHIR DAR
  • G. AWGICHEW, DEPARTMENT OF MATHEMATICS, BAHIR DAR UNIVERSITY,BAHIR DAR
  • H. HAILE DEPARTMENT OF MATHEMATICS, BAHIR DAR UNIVERSITY,BAHIR DAR
  • G. D. ABIE DEPARTMENT OF MATHEMATICS, BAHIR DAR UNIVERSITY,BAHIR DAR

Abstract

The Jacobi and Gauss-Seidel algorithms are among the stationary iterative methods for solving linear system of equations. In this paper, we present the new method which is called secondrefinement of generalized Jacobi (SRGJ) method for solving linear system of equations. This new method is the fastest method to converge to the exact solution as compared with Jacobi (J), refinement of Jacobi (RJ), generalized of Jacobi and refinement of generalized Jacobi (RGJ) method by considering strictly diagonally dominant (SDD), symmetric positive definite (SPD) and M-matrices. It is verified by checking the number of iterations and rate of convergence. The SRGJ method can be applied to solve ODE and PDE problems when finite difference method results system of linear equations with its coefficient matrices are strictly diagonally dominant (SDD) or symmetric positive definite matrices (SPD) or M-matrices.

References

F. N. Dafchahi.,A New Refinement of Jacobi Method for Solution of Linear System Equations AX=b, Int. J. Contemp. Maths. science, 3 (17) 819-827,2008.

B. N. Datta, Numerical Linear Algebra and Application, Society for Industrial and Applied Mathematics, USA, 1995.

W. Hackbusch, Iterative Solution of Large Sparse Systems of Equations, Springer International publishing, Switzerland, 2016.

C. T. Kelley, Iterative Methods for Linear and Nonlinear Equations, Society for Industrial and Applied Mathematics,USA, 1995.

A. H. Laskar and S. Behera, A New Refinement of Generalized Gauss-Seidel Method for Solving System of Linear Equations, International Journal of Mathematics Archive-5, 5 (6), 104-108, 2014.

A. H. Laskar and S. Behera, Refinement of Iterative Methods for the Solution of System of Linear Equations Ax = b, IOSR Journal of Mathematics (IOSR-JM), 10, (3), ver.IV, pp 70-73, 2014.

G. Meurant, Computer Solution of Large Linear Systems, Elsevier Ltd, USA, 1999.

Downloads

Published

2020-05-08

How to Cite

ENYEW, T. K., AWGICHEW, G., HAILE, H., & ABIE, G. D. (2020). SECOND REFINEMENT OF GENERALIZED JACOBI ITERATIVE METHOD FOR SOLVING LINEAR SYSTEM OF EQUATIONS. Journal of the Nigerian Mathematical Society, 39(1), 117–133. Retrieved from https://ojs.ictp.it/jnms/index.php/jnms/article/view/549

Issue

Section

Articles